Erowid
 
 
Plants - Drugs Mind - Spirit Freedom - Law Arts - Culture Library  
Path :   chemicals2ct7
Donate to Erowid with Cryptocurrency
We take Bitcoins and other cryptocurrencies to support practical information about
psychoactive drugs. A great way to donate without lots of fees. Contribute a bit today!
Second Reported 2C-T-7 Death
by Erowid
Apr 2, 2001
2C-T-7 Related Deaths:

On Monday, April 2 2001, we received an anonymous report of a second male death related to 2C-T-7, this time in Memphis, Tennessee. There were two news stories discussing two "ecstasy related" deaths over the weekend, both of which are rumoured to be 2C-T-7 deaths. The two stories were published on goMemphis.com one on April 3 (Cached Copy), and one on April 4 (Cached Copy). We have so far not found verifiable details about the female who died that weekend in Memphis, but the two deaths do not appear to be related. If you know of any details about this or other incidents, please send them to death_reports@erowid.org

The details, as we have them, are that Joshua Robbins, 17, took a hit of ecstasy around 4pm Saturday afternoon, March 31, with friends and after he came down, between 10 and 11 pm he swallowed a single minithin (25 mg ephedrine, 5 mg Guaifenisen). Wanting to continue his experience, he found someone with carefully weighed 25-30 mg amounts of 2C-T-7. Joshua reportedly asked for "a little extra". Sometime around 2:30am Sunday April 1, he decided to try 2C-T-7 for the first time and insufflated somewhere between 30 and 35 mg of the chemical in the presence of a small group of people. [erowid note: this is an extremely high dose and similar to the dose that killed Jake Duroy in October 2000.]

According to the anonymous reports, Joshua was not on any other medications (outside the MDMA and ephedrine described above), had no other psychoactives with him, and was in the presence of others for the whole evening. Within 5 minutes of having snorted the material, he began vomiting and continued vomiting for "at least 30-40 minutes". While the people around him were concerned, they knew of others who had vomited heavily after taking 2C-T-7, but had not died, so they did not immediately react with alarm.

Sometime later, Joshua became dissociated and violent and had to be forcibly dragged outside to the parking lot. There is a short period between when he was taken outside and when he was found lying unconscious in a friend's car that we don't have any information about what happened. His friend wrote:
"My friend had a history of having crazy trips, and had eaten a lot of LSD in his young life. Previous bad trips yielded similar reactions: mumbling, calling out people's names, ripping off the clothes running around wildly, but I dont know if he ever became this violent. He was physically small, but he punched, kicked, and bit me and the person helping me in an agressive manner that belied his very small frame. It was like an evil spirit was leaving his body."
A sheriff came to the location because of the noise and disturbance, but left because the situation had quieted down. Shortly after the Sheriff left, one of Joshua's friends found him in the front passenger seat of his car and realized that he needed emergency care.

According to an anonymous report erowid received,
"I found my friend sitting in the passenger seat in a U-Shape, neck craned back, naked, eyes rolled back in his head. I immediately went to the emergency room, but he expired in my car on the way there, of that I am certain. He was not responding to me from the time I got into the car to the time we got to the emergency room.

He spent the last minutes of his life screaming at the top of his lungs, 'I DONT WANT TO DIE! THIS IS STUPID!' and I have a feeling that he was still violent when the people put him into my car and said that he had 'calmed down'."
Reportedly, Joshua's friend told the hospital and police that the problem was the 2C-T-7, but they appear to have focused mostly on the ecstasy he had taken at 4pm, nearly 12 hours prior to his death. They were told about the 2C-T-7 death report on erowid, but goMemphis.com stories indicate that they consider 'adulterated ecstasy' the cause of death.

According to his friend, Joshua "claimed to have read information about the drug on Erowid prior to our obtaining it, and I trusted his judgement. My involvement with experimentals was and is very limited, his grasp of hallucinogens and experimentals far exceeded my own. He was exceptionally well-read on these matters, very bright, and far too young. 17 years old, to be exact."

The crew at erowid is extremely sad to hear about more deaths and injuries that can and should be avoided. Not all psychoactive drugs are alike in their risks and dangers. Recreational use of research chemicals can kill. :(

Unfortunately verifying cause of death is extremely difficult, even for a medical examiner. Since Joshua would have testable MDMA and ephedrine in his system (assuming there was MDMA in the ecstasy he took), showing that a novel chemical about which very little is known was the cause of death would be very complicated. He may have died from aspirating his own vomit after blacking out and convulsing in the car, or he may have died from a direct pharmacological effect of 2C-T-7, one of its metabolites, or a combination of the chemicals he took. It will likely be a long time before we get answers.